# SDR 96ZZZX328

- Difficulty date: December 12, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N930VV
- Make and model: Doug DC-9-32
- Aircraft serial: 47723
- Engine: Pwa JT8D9A
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blade
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: E
- Precautionary procedure: E, A

## Discrepancy

DFW/DFW - FLT 224 - ON CLIMB-OUT AT APPROXIMATELY 5,000 FEET, THE CREW HEARD A LOUD BANG, MODERATE VIBRATION WAS FELT AND N1 READING DROPPED TO APPROXIMATELY 60 PERCENT.  CREW SHUT DOWN NR 2 ENGINE.  SUBSEQUENT TO ENGINE REMOVAL, ENGINE WAS BORESCOPED TO DETERMINE THE CAUSE OF FAILURE AND EXTENT OF DAMAGE.  BORESCOPE FINDINGS REVEALED 1ST STAGE TURBINE BLADE FAILURE WITH RESULTANT LPT TURBINE BLADE AND VANE DAMAGE (FAILURE WAS CONTAINED).  BORESCOPE FINDING OF THE HPC 6TH STAGE AND HPC 7TH AND 13TH STAGES WERE NORMAL.  ENGINE CHANGE IN PROCESS.
